Alert archive / Tennessee / River Flood Advisories in 2012

River Flood Advisory 4, NWS Nashville, TN

February 5, 20124 counties in Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 5, 2012, 6:18 PM CST for 4 counties in Tennessee. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2012, 6:18 PM CST (00:18 UTC)
Expired
Feb 6, 2012, 12:00 PM CST
In force
18 hr
Issued by
NWS Nashville, TN

Counties Decatur County, TN, Hardin County, TN, Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 158 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tennessee River at Clifton (CLNT1).

Action stage
364 ft
Minor stage
370 ft
Moderate stage
376 ft
Major stage
385 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WGUS84 KOHX 060018
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
618 PM CST SUN FEB 5 2012

 
...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  TENNESSEE RIVER AT CLIFTON AFFECTING DECATUR...HARDIN...PERRY AND WAYNE 
  COUNTIES 

. THE TENNESSEE RIVER AT CLIFTON REMAINS ABOVE ADVISORY STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC039-071-135-181-061218-
/O.NEW.KOHX.FL.Y.0004.120206T0018Z-120207T1217Z/
/CLNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
618 PM CST SUN FEB 5 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE TENNESSEE RIVER AT CLIFTON
* FLOOD STAGE IS 370.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO NEAR 361.8 FEET BY TUESDAY MORNING.
* AT 366.0 FEET...IN HARDIN COUNTY...WATER INUNDATES LOW LYING AGRICULTURAL 
  AREAS AND ACCESS ROADS IN THE COBB FARM AREA OF NANCE BEND...INCLUDING SENATOR
  COBB ROAD AND COLONEL HARDIN ROAD.
* AT 365.0 FEET...IN DECATUR COUNTY...LOW LYING AREAS OF THE RIVERSTONE MARINA 
  BECOME INUNDATED.
* AT 364.5 FEET...IN DECATUR COUNTY...WATER BEGINS TO INUNDATE PORTIONS OF 
  SCENIC LANE IN THE RUSS FARM AREA AND ACCESS MAY BE LIMITED TO SOME HOUSES 
  ALONG THE RIVER.
* AT 364.0 FEET...IN WAYNE COUNTY...IN THE BEECH CREEK AREA WATER BEGINS TO 
  INUNDATE LOW LYING AREAS ON THE NORTH END OF BEECHVIEW DRIVE AND THE BEECH 
  LAKE CAMPGROUND ON BEECH LAKE ROAD. IN HARDIN COUNTY...WATER BEGINS TO 
  INUNDATE THE LOW LYING AREAS OF COBB FARM IN NANCE BEND.


$$
1 follow-up statement
836 
WGUS84 KOHX 061213
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
613 AM CST MON FEB 6 2012

 
...THE FLOOD ADVISORY CONTINUES FOR THE TENNESSEE RIVER...

  TENNESSEE RIVER AT CLIFTON AFFECTING DECATUR...HARDIN...PERRY AND WAYNE 
  COUNTIES 
 
.THE TENNESSEE RIVER AT CLIFTON IS EXPECTED TO DROP BELOW ACTION STAGE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC039-071-135-181-061800-
/O.CON.KOHX.FL.Y.0004.000000T0000Z-120206T1800Z/
/CLNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
613 AM CST MON FEB 6 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE TENNESSEE RIVER AT CLIFTON
* UNTIL THIS AFTERNOON.
* FLOOD STAGE IS 370.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO NEAR 361.8 FEET BY TOMORROW MORNING.
* AT 366.0 FEET...IN HARDIN COUNTY...WATER INUNDATES LOW LYING AGRICULTURAL 
  AREAS AND ACCESS ROADS IN THE COBB FARM AREA OF NANCE BEND...INCLUDING SENATOR
  COBB ROAD AND COLONEL HARDIN ROAD.
* AT 365.0 FEET...IN DECATUR COUNTY...LOW LYING AREAS OF THE RIVERSTONE MARINA 
  BECOME INUNDATED.
* AT 364.5 FEET...IN DECATUR COUNTY...WATER BEGINS TO INUNDATE PORTIONS OF 
  SCENIC LANE IN THE RUSS FARM AREA AND ACCESS MAY BE LIMITED TO SOME HOUSES 
  ALONG THE RIVER.
* AT 364.0 FEET...IN WAYNE COUNTY...IN THE BEECH CREEK AREA WATER BEGINS TO 
  INUNDATE LOW LYING AREAS ON THE NORTH END OF BEECHVIEW DRIVE AND THE BEECH 
  LAKE CAMPGROUND ON BEECH LAKE ROAD. IN HARDIN COUNTY...WATER BEGINS TO 
  INUNDATE THE LOW LYING AREAS OF COBB FARM IN NANCE BEND.


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 5, 3:31 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Feb 5, 3:31 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
331 PM CST SUN FEB 5 2012

.DISCUSSION...REMAINS OF THE FRONTAL SYSTEM ARE LOCATED OVER THE
EXTREME SOUTHEASTERN US WITH A WEAK SFC TROUGH EXTENDING WWD
ACROSS TN/AR. SFC RIDGE IS CENTERED OVER THE PLAINS.

THE RIDGE WILL MOVE EWD ACROSS THE MIDSTATE ON MONDAY AS ANOTHER
FRONTAL SYSTEM SWEEPS SEWD ACROSS THE OH/TN VALLEYS LATE TUE/TUE NGT.
MOISTURE ASSOCIATED WITH THIS FRONT WILL YIELD A CHANCE OF RAIN
FOR TUE NGT AND WED.

DRY AIR TAKES HOLD FOR THE NEXT FEW DAYS AS A STRONG SFC RIDGE
CENTERED OVER THE CENTRAL PLAINS ON WED EVE MOVES EWD ACROSS THE
AREA ON THU/THU NGT.

AT THIS POINT THE GFS AND ECM SOLUTIONS DIVERGE. THE GFS DEVELOPS
A LOW PRESSURE SYSTEM OVER THE GULF OF MEXICO AND SOUTH TX. THE
GFS SPREADS THE ASSOCIATED MOISTURE NEWD ACROSS THE DEEP
SOUTH...INCLUDING THE MIDSTATE. THE GFS MOVES THIS LARGE BLOB OF
MOISTURE ACROSS THE SERN STATES ON FRI NGT THROUGH SUN.
IN THE MEANTIME...THE ECM PUSHES A LARGE COLD HIGH PRESSURE AREA
SEWD FROM THE GREAT PLAINS ON FRI WITH THE RIDGE SITTING OVER THE
OH VALLEY LATE SAT.

THE CONSENSUS SEEMS TO BE WITH THE ECM ON THIS ONE. THATS FINE
WITH ME...SINCE THE ECM HAS A BETTER RECORD IN THE 4-7 DAY RANGE
AND SEEMS ALSO TO HANDLE THESE SRN STREAM FEATURES BETTER THAN THE GFS.
THUS THE FORECAST IS DRY AFTER WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      38  54  32  56 /   0  05  05  10
CLARKSVILLE    36  52  31  53 /  05  05  05  10
CROSSVILLE     34  50  31  52 /   0  05  05  05
COLUMBIA       38  55  32  57 /   0  05  05  10
LAWRENCEBURG   36  54  32  57 /   0  05  05  10
WAVERLY        36  53  31  55 /   0  05  05  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Feb 5, 5:16 AM CST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CST SUN FEB 5 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-061130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
516 AM CST SUN FEB 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

19

Nearby

River Flood Advisories in Tennessee, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.